Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Anesthesiology
Volume 2016, Article ID 7826280, 3 pages
http://dx.doi.org/10.1155/2016/7826280
Case Report

Cardiac Arrest after Local Anaesthetic Toxicity in a Paediatric Patient

Edgard Santos Professor University Hospital, Federal University of Bahia, Salvador, BA, Brazil

Received 27 August 2016; Accepted 10 October 2016

Academic Editor: Kuang-I Cheng

Copyright © 2016 Liana Maria Torres de Araújo Azi et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We report a case of a paediatric patient undergoing urological procedure in which a possible inadvertent intravascular or intraosseous injection of bupivacaine with adrenaline in usual doses caused subsequent cardiac arrest, completely reversed after administration of 20% intravenous lipid emulsion. Early diagnosis of local anaesthetics toxicity and adequate cardiovascular resuscitation manoeuvres contribute to the favourable outcome.